MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MEDTRONIC AORTIC PUNCH; INSTRUMENTS, SURGICAL, CARDIOVASCULAR

MEDTRONIC HEART VALVES DIVISION MEDTRONIC AORTIC PUNCH; INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Model Number APU540
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: visual analysis of the device revealed that it had appeared to have been cleaned.Visual inspection during disassembly for decontamination did not reveal any abnormalities associated with the reported incident.There were no abnormalities noted in the cutting edge.Analysis conclusion: there were no abnormalities noted in the cutting edge.Reason for return was confirmed for being out of specification.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the use of this 4.0mm accessory device, it was reported that tearing of the patients axillary artery occurred.No intervention or additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Updated h6: fdm code added.Fdr & fdc codes updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MEDTRONIC AORTIC PUNCH
Common Device Name
INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17847905
Report Number2025587-2023-03947
Device Sequence Number7173482
Product Code DWS
UDI-Device Identifier00763000122232
UDI-Public00763000122232
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K800122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model NumberAPU540
Device Catalogue NumberAPU540
Device Lot Number226244274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date09/16/2024
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown